MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-15
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The xience alpine everolimus eluting coronary stent system instructions for use (ifu) states that an unexpanded stent may be retracted into the guiding catheter one time only and should not be reintroduced into the artery once it has been pulled back into the guiding catheter, as the stent may be damaged when retracting it back into the guiding catheter.As the device was removed and readvanced (against the ifu), interaction with the anatomy and/or the previously implanted stent resulted again in the reported failure to advance and ultimately resulted in the reported stent dislodgement.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent use error and there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during a procedure of the narrow, mildly calcified, distal right coronary artery (rca), after pre-dilatation, the xience alpine stent delivery system (sds) was advanced in a guideliner, through a previously implanted stent, but could not cross the lesion.The sds was removed and additional pre-dilatation was performed.Other devices were attempted, but could not cross the lesion.The same xience alpine sds was advanced again, past the previous stent, but still could not cross the lesion.The sds was removed, but the stent implant dislodged from the balloon in the proximal rca.Several attempts to retrieve the stent using a snare were unsuccessful and eventually the stent was deployed in the radial artery.There was no reported adverse patient sequela or a clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6822768
Report Number2024168-2017-06978
Device Sequence Number1523115
Product Code NIQ
UDI-Device Identifier08717648199165
UDI-Public08717648199165
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Catalogue Number1125250-15
Device Lot Number7050941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;